Advances in Differential Equations

The thin film equation with $2 \leq n<3$: finite speed of propagation in terms of the $L^1$-norm

Josephus Hulshof and Andrey E. Shishkov

Full-text: Open access

Abstract

We consider the equation $u_t+(u^nu_{xxx})_x=0$ with $2\le n <3$ and establish an estimate for the finite speed of propagation of the support of compactly supported nonnegative solutions. The estimate depends only on the $L^1$-norm and is valid a posteriorifor strong solutions obtained through a Bernis-Friedman regularization.

Article information

Source
Adv. Differential Equations, Volume 3, Number 5 (1998), 625-642.

Dates
First available in Project Euclid: 18 April 2013

Permanent link to this document
https://projecteuclid.org/euclid.ade/1366292556

Mathematical Reviews number (MathSciNet)
MR1665858

Zentralblatt MATH identifier
0953.35072

Subjects
Primary: 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10]
Secondary: 76D99: None of the above, but in this section

Citation

Hulshof, Josephus; Shishkov, Andrey E. The thin film equation with $2 \leq n&lt;3$: finite speed of propagation in terms of the $L^1$-norm. Adv. Differential Equations 3 (1998), no. 5, 625--642. https://projecteuclid.org/euclid.ade/1366292556


Export citation